MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-6-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing interventional radiology and vascular surgery support for an inferior epigastric bleed.It was noted that the patient's blood flow and vessel tortuosity were unknown.It was reported that during a percutaneous coronary intervention, that required the use of eight ev3 concerto coils to embolize the vessel.There were issues introducing three 2mmx6cm helix coils into a truselect microcatheter, two of the coils would not go passed the hub of the microcatheter and one was seized within the catheter at the distal end.It was unknown whether the implant coil was pushed smoothly out from the introducer sheath.This resulted in the removal of the truselect microcatheter where the coil and the catheter were found to be intact.When the second truselect was inserted, and the correct vessel was reselected, the third concerto coil introduction was attempted but failed to get passed the hub of the new microcatheter.The embolization of the vessel was obtained by using a different brand coil.The cause of the resistance was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Product analysis as found condition: the concerto device was returned for analysis within a shipping box and within two resealable plastic biohazard pouches.The truselect micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was fully retracted out of the coupler tube and found bent.The concerto pusher was found kinked at ~35.0cm from the distal end.The coin and release wire were fully retracted out of the pusher and lumen stop.The shield coil was found stretched.The concerto implant coil was found stretched with the polypropylene filament broken.Testing/analysis: the concerto coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck at cath.Hub¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance at catheter hub include, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, micro catheter damage, or use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The returned concerto implant coil and shield coil were found stretched and the pusher was found kinked.It is possible the damages occurred during the attempt to push the coil into the micro catheter hub against the reported resistance.Customer reported devices were prepared per ifu and continuous flush was administered.The likely cause could not be determined.The actuator interface and release wire were retracted, detaching the implant coil.Customer did not report any detachment attempts.It is possible the detachment occurred after the device was used as the device was returned outside of its introducer sheath and micro catheter used.As the truselect micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.The concerto coil is compatible for use with the truselect micro catheter as the truselect micro catheter has an inner diameter of 0.021¿.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24126624
Report Number9617601-2026-00413
Device Sequence Number21175077
Product Code KRD
UDI-Device Identifier00847536044876
UDI-Public(01)00847536044876(17)280410(10)231104906
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot Number231104906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Initial Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown